Alert archive / Illinois / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 17, NWS Chicago, IL

May 6, 2012Cook County, Illinois

NWS Chicago, IL issued this severe thunderstorm warning at May 6, 2012, 2:37 PM CDT for Cook County, Illinois. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 6, 2012, 2:37 PM CDT (19:37 UTC)
Expired
May 6, 2012, 3:15 PM CDT
In force
38 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Cook County, IL

The radar

The Chicago radar (KLOT), 50 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 6, 2:52 PM CDTHAIL 0.88Chicago, ILMIXED NICKEL AND DIME SIZE HAIL IN HUMBOLDT PARK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 6, 1:42 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.6 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2012-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2922 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2012-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2922 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
576 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

049 
WUUS53 KLOT 061937
SVRLOT
ILC031-062015-
/O.NEW.KLOT.SV.W.0017.120506T1937Z-120506T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
237 PM CDT SUN MAY 6 2012

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL COOK COUNTY IN NORTHEAST ILLINOIS...

* UNTIL 315 PM CDT

* AT 232 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR FOREST PARK...AND MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HUMBOLDT PARK...LOGAN SQUARE AND DOUGLAS PARK AROUND 245 PM CDT.
  NAVY PIER...CHICAGO...LINCOLN PARK AND LAKEVIEW AROUND 255 PM CDT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4197 8764 4197 8763 4195 8763 4191 8762
      4190 8760 4188 8761 4187 8760 4184 8760
      4184 8787 4197 8788 4202 8766
TIME...MOT...LOC 1937Z 260DEG 21KT 4189 8777
WIND...HAIL <50MPH 1.00IN

$$

BIRK
2 follow-up statements
107 
WWUS53 KLOT 061954
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
254 PM CDT SUN MAY 6 2012

ILC031-062015-
/O.CON.KLOT.SV.W.0017.000000T0000Z-120506T2015Z/
COOK IL-
254 PM CDT SUN MAY 6 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL COOK
COUNTY UNTIL 315 PM CDT...

AT 251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR HUMBOLDT PARK...OR NEAR LINCOLN PARK...MOVING
EAST AT 25 MPH.

THIS STORM WILL AFFECT MAINLY THE NORTH SIDE OF CHICAGO.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4185 8781 4196 8783 4202 8766 4197 8764
      4197 8763 4195 8763 4191 8762 4190 8760
      4188 8761 4187 8760 4184 8760 4184 8764
TIME...MOT...LOC 1952Z 264DEG 24KT 4190 8765
WIND...HAIL <50MPH 1.00IN

$$

BIRK
775 
WWUS53 KLOT 062010 RRA
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
310 PM CDT SUN MAY 6 2012

ILC031-062020-
/O.EXP.KLOT.SV.W.0017.000000T0000Z-120506T2015Z/
COOK IL-
310 PM CDT SUN MAY 6 2012


...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL COOK COUNTY WILL
EXPIRE AT 315 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 4185 8781 4196 8783 4202 8766 4197 8764
      4197 8763 4195 8763 4191 8762 4190 8760
      4188 8761 4187 8760 4184 8760 4184 8764
TIME...MOT...LOC 2010Z 264DEG 24KT 4189 8749

$$

BIRK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 1:37 PM CDT, 1 hour earlier.

Area forecast discussion, May 6, 1:37 PM CDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
137 PM CDT SUN MAY 6 2012

.MESOSCALE DISCUSSION...
130 PM CDT

THE AREA OF CONVECTION CURRENTLY MOVING ACROSS NORTHEASTERN ILLINOIS
AND EASTERN WI HAS PUSHED AN OUTFLOW BOUNDARY SOUTH ACROSS PORTIONS
OF NORTHERN ILLINOIS. AS OF 1815 UTC THIS BOUNDARY WAS APPARENT IN
THE KLOT IMAGERY RUNNING WEST TO EAST ACROSS NORTHERN LA
SALLE...NORTHERN KENDALL...EASTWARD ACROSS THE SOUTHERN SUBURBS OF
CHICAGO. THIS OUTFLOW BOUNDARY HAS BEEN THE FOCUS FOR ADDITIONAL
CONVECTIVE DEVELOPMENT OVER THE PAST HOUR ACROSS PORTIONS OF
NORTHERN ILLINOIS IN THE WAKE OF THE MAIN ROUND OF ACTIVITY. THIS
BOUNDARY IS SLOWLY SAGGING SOUTHWARD AT ABOUT 15 TO 20 MPH.

THE LATEST 18 UTC SOUNDING OUT OF ILX INDICATES LITTLE TO NO CAP
WITH OVER 4500 J/KG OF SURFACE BASED CAPE AVAILABLE FOR CONVECTIVE
DEVELOPMENT. THIS IS BELIEVED TO BE REPRESENTATIVE OF THE
ATMOSPHERE ACROSS ILLINOIS MAINLY SOUTH OF THE INTERSTATE 80
CORRIDOR WITH THE LATEST MESO ANALYSIS FROM SPC INDICATING OVER
2-3,000 J/KG OF ML CAPE. SURFACE OBSERVATIONS AT PONTIAC INDICATE
TEMPERATURES ALREADY IN AT 84 WITH A DEW POINT OF 70. ALTHOUGH
DEEP LAYER SHEAR IS HIGH UP NORTH OF THE BOUNDARY...THE HIGH
INSTABILITY WILL BE SUFFICIENT TO PRODUCE A SEVERE THREAT WITH
LARGE HAIL AND HIGH WINDS WITH STORM DEVELOPMENT THIS AFTERNOON. A
SEVERE THUNDERSTORM WATCH FOR AREAS SOUTH OF INTERSTATE 80 IN
ILLINOIS WILL BE ISSUED SHORTLY.

BIRK

&&

.DISCUSSION...

351 AM...PRIMARY FORECAST CONCERN AND CHALLENGE IS CONVECTION OVER
THE NEXT 36 HRS AND POTENTIAL FOR HEAVY RAIN AND FLASH FLOODING
TONIGHT.

LARGE LINE OF TS EXTENDING FROM NORTHWEST WI BACK THROUGH NEBRASKA
WILL CONTINUE EAST THIS MORNING. STILL SOMEWHAT UNCERTAIN IF THIS
ACTIVITY WILL REACH THE NORTH/NORTHWEST CWA LATER THIS MORNING...
AS ITS DECAYING. NOT EXPECTING ANYTHING HEAVY BUT IT COULD IMPACT
TEMP TRENDS AND PERHAPS HIGH TEMPS ACROSS THE NORTH. ANY LEFTOVER
OUTFLOWS COULD BECOME THE FOCUS FOR ADDITIONAL DEVELOPMENT THIS
AFTERNOON AS COULD A WARM FRONT LIFTING NORTH ACROSS THE SOUTHERN
CWA THIS AFTERNOON INTO THIS EVENING. WITH DEWPOINTS INCREASING
INTO THE MID/UPPER 60S SOUTH OF THE FRONT COMBINED WITH TEMPS INTO
THE 80S...INSTABILITY WILL BE HIGH WITH CAPE VALUES PERHAPS
3000-4000 J/KG. SEVERE THREAT WILL LIKELY BE HIGHEST ALONG AND
SOUTH OF THE FRONT BUT DIFFICULT TO FIND A TRIGGER TO AID
CONVECTIVE DEVELOPMENT. WHILE THE THREAT OF A TORNADO IS RATHER
MINIMAL...CERTAINLY POSSIBLE WITH ANY STORMS THAT DEVELOP
ALONG/NEAR THE WARM FRONT.

AS THE LOW APPROACHES AND DAYTIME HEATING WANES...EXPECT THE MAIN
THREAT TO TRANSITION TO HEAVY RAIN DURING THE EVENING AND INTO
THE OVERNIGHT HOURS. WHILE CONFIDENCE REGARDING WHERE AND ALSO
WHEN THUNDERSTORMS WILL DEVELOP TONIGHT IS STILL NOT THAT HIGH...
AS THE SURFACE LOW APPROACHES AND PASSES RIGHT OVER THE CWA BY
EARLY MONDAY MORNING...STEERING WINDS BECOME RATHER LIGHT LENDING
SUPPORT FOR SLOW MOVING AND POSSIBLE BACKING BUILDING CONVECTION.
ADDED TO THAT...PRECIPITABLE WATER VALUES RANGING FROM 1.5 TO AS
HIGH AS 1.8 INCHES. WHILE THERE CONTINUE TO BE SHIFTS...MODELS
HAVE SHOWN SOME CONSENSUS WITH THE AREA OF GREATEST CONCERN FOR
HEAVY RAIN ACROSS NORTHERN ILLINOIS INTO FAR SOUTHERN WISCONSIN.
WHILE ONLY A FEW AREAS SAW HEAVY RAIN FRIDAY MORNING...
SPECIFICALLY NORTHERN/SOUTHERN COOK COUNTY AND SOUTH/CENTRAL
LASALLE COUNTY...THE POTENTIAL FOR A PROLONGED PERIOD OF HEAVY
RAIN WHICH COULD CAUSE FLASH FLOODING IS HIGH ENOUGH TO ISSUE A
FLASH FLOOD WATCH FOR THE NORTHERN TWO THIRDS OF THE CWA.

AS NOTED ABOVE...CONFIDENCE REGARDING TIMING IS SOMEWHAT LOW AS
WELL AND THINK THE HEAVY RAIN MAY END UP BEING MAINLY OVERNIGHT...
PERHAPS AFTER 04Z OR 05Z. THE LATER IT STARTS...THE LONGER IT MAY
PERSIST INTO MONDAY MORNING. AS THE LOW SHIFTS EAST ON MONDAY...
PRECIP WILL END FROM WEST TO EAST. AS FOR STORM TOTAL QPF
AMOUNTS...CURRENT GRIDS HAVE 2 TO 2.5 INCHES ALONG AND NORTH OF
I-80 BUT ITS IMPORTANT TO REMEMBER THESE AMOUNTS MAY FLUCTUATE
NORTH OR SOUTH WITH SOME AREAS IN THE WATCH POSSIBLY RECEIVING
FAR LESS.

THIS LOW SLOWS AND ABSORBS A SECOND LOW MOVING SOUTHEAST OUT OF
CANADA MONDAY NIGHT INTO TUESDAY SETTING UP NORTHWEST FLOW ACROSS
THE LAKES AND AS THIS LOW FINALLY SHIFTS EAST TUESDAY NIGHT INTO
WEDNESDAY...A COLD FRONT WILL MOVE SOUTH ACROSS THE REGION
WEDNESDAY BRINGING BOTH A CHANCE OF SHOWERS AS WELL AS ANOTHER
PERIOD OF BELOW NORMAL TEMPS FOR MID WEEK. CMS

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 18Z...

* BAND OF TSRA SHOULD CLEAR BOTH TERMINALS BY 19Z.

* ADDITIONAL TSRA DEVELOPING TO THE WEST AND MOVING THROUGH BOTH
  TERMINALS MID TO LATE AFTERNOON.

* EAST TO SOUTHEAST WINDS.

PAW

//DISCUSSION...UPDATED 18Z...

LOW PRESSURE CENTER ACROSS NORTHERN ILLINOIS WILL CONTINUE TO
PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT AT TIMES THROUGH THE
AFTERNOON AND EVENING. FOR THE TAFS HAVE MAINTAINED A BREAK IN THE
ACTION FOR PART OF THE AFTERNOON BUT CONFIDENCE IS NOT HIGH. MAY
NEED TO EXTEND THE TIME PERIODS.

WITH THE LOW IN THE VICINITY OF THE TERMINALS TONIGHT INTO MONDAY
MORNING...CEILINGS AND VISIBILITIES ARE EXPECTED TO LOWER TO MVFR.
PREVAILING IFR IS POSSIBLE. THEN CONDITIONS IMPROVING AS THE LOW
MOVES AWAY DURING THE DAY ON MONDAY.

PAW

//ORD AND MDW CONFIDENCE...UPDATED 18Z...

* MEDIUM CONFIDENCE IN TSRA TIMING AND DETAILS.

* HIGH CONFIDENCE IN WIND TREND.

PAW

//OUTLOOK FOR ORD/MDW FOR 00Z TUESDAY-12Z SUNDAY...UPDATED 12Z...

MONDAY NIGHT...VFR.

TUESDAY...VFR...SLIGHT CHANCE OF SHOWERS.

WEDNESDAY...VFR...CHANCE OF SHOWERS.

THURSDAY...VFR.

FRIDAY...VFR.

SATURDAY...VFR...CHANCE OF SHOWERS.

MDB

&&

.MARINE...
256 AM CDT

HIGH PRESSURE CONTINUES TO STRETCH FROM WESTERN HUDSON BAY SOUTHEAST
INTO NORTHERN NEW ENGLAND. LOW PRESSURE CENTERED OVER THE OK/TX
PANHANDLE REGION WILL DRIFT EASTWARD TODAY WITH AN INVERTED TROUGH
STRETCHING TO ITS NORTH. THIS TROUGH AXIS THEN ARCS NORTHWESTWARD TO
A DEVELOPING LOW OVER SOUTHERN SASKATCHEWAN. EASTERLY WINDS WILL
CONTINUE THIS MORNING BEFORE A WARM FRONTAL BOUNDARY SETS UP ACROSS
THE CENTRAL PART OF THE LAKE. THIS WILL ALLOW WINDS ACROSS THE NORTH
TO TURN NORTHEASTERLY AND TO A MORE SOUTHEASTERLY DIRECTION ACROSS
THE SOUTHERN PART OF THE LAKE. THE SURFACE LOW WILL WEAKEN AS IT
CROSSES THE SOUTHERN PART OF THE LAKE MONDAY MORNING. WINDS WILL
TURN NORTHERLY ACROSS THE ENTIRE LAKE AS THE LOW MOVES TO THE EAST
MONDAY AFTERNOON. THE SASKATCHEWAN LOW WILL THEN CROSS THE LAKE AS
MORE OF AN OPEN TROUGH THAN A CLOSED LOW. FAIRLY STRONG HIGH
PRESSURE WILL FOLLOW IN ITS WAKE LEADING TO A PERIOD OF ELEVATED
WINDS WEDNESDAY THANKS TO AN INCREASED PRESSURE GRADIENT. THE HIGH
WILL THEN SLOWLY MOVE EAST ACROSS THE REGION THROUGH THE END OF THE
WEEK KEEPING A NORTHERLY WIND THROUGH THURSDAY WITH A FLIP TO A
SOUTHERLY DIRECTION FRIDAY. THERE IS THEN GOOD AGREEMENT ON A FRONT
CROSSING THE REGION AGAIN SATURDAY WITH ANOTHER AREA OF HIGH
PRESSURE BUILDING IN BEHIND IT.

MDB

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCH...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-
     ILZ011-ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022
     UNTIL 7 AM MONDAY.

IN...FLASH FLOOD WATCH...INZ001-INZ002...7 PM SUNDAY TO 7 AM MONDAY.

LM...NONE.
&&
Hazardous weather outlook, May 6, 2:19 PM CDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
219 PM CDT SUN MAY 6 2012

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
071930-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
219 PM CDT SUN MAY 6 2012 /319 PM EDT SUN MAY 6 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS...SOME MAY PRODUCE...
   VERY HEAVY RAINFALL...WITH LOCALIZED FLASH FLOODING
   HAIL TO THE SIZE OF GOLF BALLS
   WIND GUSTS IN EXCESS OF 60 MPH
   ISOLATED TORNADOES

  AREAS AFFECTED AND TIMING:

 SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH MID AFTERNOON
 ACROSS NORTH CENTRAL ILLINOIS GRADUALLY MOVING EAST INTO
 NORTHEAST ILLINOIS. SOME OF THESE MAY BRIEFLY PRODUCE LARGE
 HAIL. THE BETTER CHANCE FOR SEVERE THUNDERSTORMS WILL BE ACROSS
 NORTH CENTRAL AND NORTHEAST ILLINOIS AFTER 3 PM INTO
 TONIGHT...AND ACROSS NORTHWEST INDIANA AFTER 6 PM. THE POTENTIAL
 FOR ISOLATED TORNADOES WILL BE MAINLY ACROSS NORTH CENTRAL AND
 EAST CENTRAL ILLINOIS AND BETWEEN 3 AND 9 PM.

  DISCUSSION:

 SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS NORTH CENTRAL
 ILLINOIS INTO EARLY AFTERNOON AND LIKELY WORK THEIR WAY EAST
 INTO NORTHEAST ILLINOIS. STRONG INSTABILITY ALOFT WILL ALLOW FOR
 SOME OF THESE TO POTENTIALLY BRIEFLY PRODUCE LARGE HAIL. A WARM
 FRONT WILL LIFT SLOWLY NORTH INTO THE SOUTHERN AND WESTERN
 OUTLOOK AREA THROUGH MID AFTERNOON. THE COMBINATION OF DEEP
 INSTABILITY AND THIS APPROACHING FRONT WILL LIKELY LEAD TO
 CONTINUING DEVELOPING THUNDERSTORMS FROM MID TO LATE
 AFTERNOON...LIKELY WITH INCREASING COVERAGE INTO THIS EVENING.
 ORGANIZED CLUSTERS OF THUNDERSTORMS ARE FAVORED...WHICH WILL HAVE
 THE POTENTIAL TO PRODUCE STRONG DAMAGING WINDS AND HEAVY
 RAINFALL. THE MAIN TORNADO THREAT WILL BE FROM MID-AFTERNOON INTO
 EARLY THIS EVENING NEAR THIS WARM FRONT WHERE SURFACE BASED
 SUPERCELLS ARE MOST FAVORED.

 AS AN AREA OF LOW PRESSURE MOVES EAST ACROSS THE AREA TONIGHT
 THE COVERAGE OF THUNDERSTORMS SHOULD REMAIN HIGH...THOUGH THERE
 IS SOME UNCERTAINTY. THE SEVERE WEATHER THREAT WILL LINGER DURING
 THE LATE EVENING INTO OVERNIGHT. WITH CONTINUED THUNDERSTORMS
 EXPECTED ACROSS THE ENTIRE AREA IN A MOIST AND UNSTABLE AIR
 MASS...HEAVY RAINFALL WILL BE A THREAT. THIS IS ESPECIALLY TRUE
 WHERE STORMS TRAIN ACROSS THE SAME AREA. THE STORMS ARE EXPECTED
 TO PRODUCE VERY HEAVY RAIN AND BE SLOW MOVING. RAINFALL AMOUNTS
 OF 1 TO 3 INCHES ARE POSSIBLE AND IF THESE RAINFALL AMOUNTS FALL
 FAST ENOUGH...LOCALIZED FLASH FLOODING MAY RESULT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE OF THUNDERSTORMS MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL LIKELY BE NEEDED MAINLY SOUTH OF INTERSTATE 80 IN
ILLINOIS THIS AFTERNOON AND EVENING.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-071930-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
219 PM CDT SUN MAY 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS THROUGH MID AFTERNOON WITH
THUNDERSTORMS LIKELY LATE THIS AFTERNOON AND TONIGHT. SOME OF
THESE STORMS MAY PRODUCE LARGE HAIL AND WIND GUSTS ABOVE
34 KNOTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE OF THUNDERSTORMS MONDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-071930-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
219 PM CDT SUN MAY 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS THROUGH MID AFTERNOON WITH
THUNDERSTORMS LIKELY LATE THIS AFTERNOON AND TONIGHT...ESPECIALLY
ACROSS THE SOUTHERN HALF OF THE LAKE. SOME OF THESE STORMS MAY
PRODUCE LARGE HAIL AND WIND GUSTS ABOVE 34 KNOTS...MAINLY ACROSS
FAR SOUTHERN LAKE MICHIGAN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE OF THUNDERSTORMS MONDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

SHEA

In the hours before

Local storm report, May 6, 1:10 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
110 PM CDT SUN MAY 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0108 PM     HAIL             CRETE                   41.45N 87.62W
05/06/2012  E0.50 INCH       WILL               IL   TRAINED SPOTTER

            DIME-SIZED HAIL.

&&

BN
Local storm report, May 6, 1:14 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
114 PM CDT SUN MAY 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     HEAVY RAIN       2 N WAUKEGAN            42.40N 87.87W
05/06/2012  E1.02 INCH       LAKE               IL   COCORAHS

            1.02 INCHES IN 40 MINUTES.

1249 PM     HEAVY RAIN       WAUKEGAN                42.37N 87.87W
05/06/2012  E0.62 INCH       LAKE               IL   TRAINED SPOTTER

            0.62 IN AN HOUR.

0100 PM     HEAVY RAIN       2 NNE GURNEE            42.40N 87.92W
05/06/2012  E0.81 INCH       LAKE               IL   COCORAHS

            0.81 OF AN INCH SO FAR WITH 0.21 IN 30 MINUTES.

&&

BN
Local storm report, May 6, 1:18 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
118 PM CDT SUN MAY 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 AM     HAIL             BELVIDERE               42.25N 88.85W
05/06/2012  E0.50 INCH       BOONE              IL   BROADCAST MEDIA

            DIME SIZED HAIL REPORTED BY VIEWER.

1025 AM     HAIL             BELVIDERE               42.25N 88.85W
05/06/2012  E1.00 INCH       BOONE              IL   COCORAHS

            MOSTLY PEA AND SLIGHTLY LARGER - SOME NICKEL-SIZED AND A
            FEW QUARTER-SIZED.

1040 AM     HAIL             BELVIDERE               42.25N 88.85W
05/06/2012  E1.00 INCH       BOONE              IL   PUBLIC

1104 AM     HAIL             4 NE LISBON             41.52N 88.43W
05/06/2012  E0.75 INCH       KENDALL            IL   COCORAHS

1110 AM     HAIL             4 W HUNTLEY             42.17N 88.50W
05/06/2012  E0.50 INCH       MCHENRY            IL   COCORAHS

1110 AM     HAIL             SUGAR GROVE             41.77N 88.46W
05/06/2012  E0.25 INCH       KANE               IL   TRAINED SPOTTER

            2 MILES SW OF AURORA AIRPORT.

1114 AM     HAIL             2 ESE MONTGOMERY        41.72N 88.31W
05/06/2012  E0.25 INCH       KENDALL            IL   TRAINED SPOTTER

            PEA SIZED HAIL AT DICKSON AND GALENA ROADS JUST NORTH OF
            BRISTOL IL.

1115 AM     HEAVY RAIN       4 NE LISBON             41.52N 88.43W
05/06/2012  E0.85 INCH       KENDALL            IL   COCORAHS

            0.85 INCH IN 20 MINUTES.

1120 AM     HAIL             MONTGOMERY              41.73N 88.34W
05/06/2012  E0.25 INCH       KANE               IL   BROADCAST MEDIA

            VIEWER REPORT.

1130 AM     HAIL             FOX RIVER GROVE         42.20N 88.22W
05/06/2012  E0.25 INCH       MCHENRY            IL   TRAINED SPOTTER

            SMALLER THAN PEA SIZE HAIL. SOME ROTATION. HEAVY CLOUD TO
            GROUND LIGHTNING.

1245 PM     HAIL             MONEE                   41.42N 87.75W
05/06/2012  E0.25 INCH       WILL               IL   TRAINED SPOTTER

1249 PM     HEAVY RAIN       WAUKEGAN                42.37N 87.87W
05/06/2012  E0.62 INCH       LAKE               IL   TRAINED SPOTTER

            0.62 IN AN HOUR.

1250 PM     HEAVY RAIN       2 N WAUKEGAN            42.40N 87.87W
05/06/2012  E1.02 INCH       LAKE               IL   COCORAHS

            1.02 INCHES IN 40 MINUTES.

0100 PM     HAIL             PARK FOREST             41.48N 87.69W
05/06/2012  E0.88 INCH       COOK               IL   PUBLIC

0100 PM     HEAVY RAIN       2 NNE GURNEE            42.40N 87.92W
05/06/2012  E0.81 INCH       LAKE               IL   COCORAHS

            0.81 OF AN INCH SO FAR WITH 0.21 IN 30 MINUTES.

0108 PM     HAIL             CRETE                   41.45N 87.62W
05/06/2012  E0.50 INCH       WILL               IL   TRAINED SPOTTER

            DIME-SIZED HAIL.

&&

BN
Local storm report, May 6, 1:49 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
149 PM CDT SUN MAY 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     HEAVY RAIN       WINTHROP HARBOR         42.48N 87.83W
05/06/2012  E1.08 INCH       LAKE               IL   COCORAHS

            1.08 INCHES IN 60 MINUTES.

0115 PM     HEAVY RAIN       2 E LAKEMOOR            42.34N 88.17W
05/06/2012  E1.12 INCH       LAKE               IL   COCORAHS

            2 MILES SE OF LAKEMOOR...OR 1 MILE SOUTH OF VOLO - 1.12
            INCHES IN 60 MINUTES.

&&

BN
Special weather statement, May 6, 1:55 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
155 PM CDT SUN MAY 6 2012

ILZ013-014-062000-
COOK IL-DUPAGE IL-
155 PM CDT SUN MAY 6 2012

...SPECIAL WEATHER STATEMENT...

AT 154 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG
THUNDERSTORM NEAR ROSELLE...MOVING EAST AT 25 MPH.

UP TO PENNY SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  MEDINAH...            ROSELLE...            SCHAUMBURG...
  HANOVER PARK...       CAROL STREAM...       STREAMWOOD...
  ITASCA...             ADDISON...            ELK GROVE VILLAGE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY
RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND POOR
VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 4210 8771 4208 8767 4206 8766 4203 8766
      4197 8764 4197 8763 4195 8763 4189 8760
      4188 8766 4191 8821 4204 8820 4205 8820
TIME...MOT...LOC 1855Z 266DEG 21KT 4199 8807

BIRK
Local storm report, May 6, 2:26 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
226 PM CDT SUN MAY 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HEAVY RAIN       FOX LAKE                42.42N 88.18W
05/06/2012  E1.70 INCH       LAKE               IL   PUBLIC

            STORM TOTAL OF 1.70 INCHES FROM THE MORNING RAINFALL.

&&

BN

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 3:56 AM CDTFlash Flood WatchLOTBoone, DeKalb, DuPage, Ford, Grundy, Iroquois and 10 more27 hr
May 6, 9:39 AM CDTSpecial Weather StatementLOTDeKalb36 min
May 6, 10:02 AM CDTSpecial Weather StatementLOTGrundy28 min
May 6, 10:15 AM CDTSpecial Weather StatementLOTBoone45 min
May 6, 10:44 AM CDTSpecial Weather StatementLOTKendall31 min
May 6, 10:48 AM CDTSevere Thunderstorm WarningLOTKendall42 min
May 6, 11:24 AM CDTSpecial Weather StatementLOTWill36 min
May 6, 1:55 PM CDTSpecial Weather StatementLOTCook65 min
May 6, 1:56 PM CDTSevere Thunderstorm WarningLOTFord, Iroquois, Kankakee, Livingston64 min
May 6, 2:39 PM CDTSpecial Marine WarningLOT96 min
May 6, 2:46 PM CDTSpecial Weather StatementLOTLivingston59 min
May 6, 2:57 PM CDTSevere Thunderstorm WarningLOTFord, Iroquois, Kankakee63 min
May 6, 3:19 PM CDTFlash Flood WarningLOTFord, Grundy, Iroquois, Kankakee, Livingston6 hr
May 6, 3:26 PM CDTTornado WarningLOTIroquois64 min
May 6, 3:31 PM CDTSevere Thunderstorm WarningLOTGrundy, LaSalle, Livingston59 min
May 6, 3:39 PM CDTFlash Flood WarningLOTGrundy, LaSalle, Livingston6 hr
May 6, 3:41 PM CDTSevere Thunderstorm WarningLOTIroquois64 min
May 6, 3:42 PM CDTTornado WarningLOTLaSalle, Livingston48 min
May 6, 3:43 PM CDTSevere Thunderstorm WarningLOTLaSalle, Livingston52 min
May 6, 4:02 PM CDTSevere Thunderstorm WarningLOTFord, Iroquois, Livingston48 min
May 6, 4:03 PM CDTSevere Thunderstorm WarningLOTFord, Grundy, Kankakee, Livingston57 min
May 6, 4:28 PM CDTSevere Thunderstorm WarningLOTGrundy, LaSalle, Livingston32 min
May 6, 4:46 PM CDTTornado WarningLOTIroquois44 min
May 6, 4:56 PM CDTSevere Thunderstorm WarningLOTIroquois64 min
May 6, 5:01 PM CDTSevere Thunderstorm WarningLOTFord, Iroquois, Livingston59 min
May 6, 5:15 PM CDTFlash Flood WarningLOTFord, Iroquois6 hr
May 6, 5:25 PM CDTTornado WarningLOTFord, Iroquois50 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.